Limits...
Severe Infliximab-Induced Alopecia and Scalp Psoriasis in a Woman with Crohn ’ s Disease: Dramatic Improvement after Drug Discontinuation and Treatment with Adjuvant Systemic and Topical Therapies

View Article: PubMed Central - PubMed

ABSTRACT

Scalp psoriasis with alopecia is a rare cutaneous reaction to tumor necrosis factor alpha antagonists. This reaction often reverses with discontinuation of the offending drug and initiation of topical treatments; however, irreversible hair loss may occur if a scarring alopecia develops. We describe a woman with Crohn’s disease who developed scalp psoriasis and alopecia secondary to infliximab. She had a remarkable recovery after discontinuation of infliximab and treatment with oral minocycline and topical therapy: mineral oil under occlusion, betamethasone lotion, and sequential coal tar, salicylic acid, and ketoconazole shampoos each day. The patient’s alopecia completely resolved within 4 months of initiating this treatment regimen. In summary, early diagnosis of alopecia secondary to tumor necrosis factor alpha antagonist therapy is crucial in preventing diffuse alopecia and scalp psoriasis. In addition to discontinuing the offending agent, initiating aggressive adjuvant treatment with an oral antibiotic, topical therapies, or both, should be considered to reverse tumor necrosis factor alpha antagonist-induced alopecia and/or scalp psoriasis.

No MeSH data available.


Related in: MedlinePlus

The patient’s scalp 1 month after beginning minocycline therapy and discontinuing infliximab. Her alopecia persists; in addition, psoriasiform changes characterized by a well-defined erythematous plaque with an overlying white silvery scale are present
© Copyright Policy
Related In: Results  -  Collection


getmorefigures.php?uid=PMC5120642&req=5

Fig2: The patient’s scalp 1 month after beginning minocycline therapy and discontinuing infliximab. Her alopecia persists; in addition, psoriasiform changes characterized by a well-defined erythematous plaque with an overlying white silvery scale are present

Mentions: Her scalp examination now demonstrated psoriasiform changes characterized by well-defined erythematous plaques with an overlying white silvery scale (Fig. 2). The diagnosis of alopecia and scalp psoriasis secondary to infliximab treatment was suspected. Severe seborrheic dermatitis and/or scalp infection was also included in the differential diagnosis.Fig. 2


Severe Infliximab-Induced Alopecia and Scalp Psoriasis in a Woman with Crohn ’ s Disease: Dramatic Improvement after Drug Discontinuation and Treatment with Adjuvant Systemic and Topical Therapies
The patient’s scalp 1 month after beginning minocycline therapy and discontinuing infliximab. Her alopecia persists; in addition, psoriasiform changes characterized by a well-defined erythematous plaque with an overlying white silvery scale are present
© Copyright Policy
Related In: Results  -  Collection

Show All Figures
getmorefigures.php?uid=PMC5120642&req=5

Fig2: The patient’s scalp 1 month after beginning minocycline therapy and discontinuing infliximab. Her alopecia persists; in addition, psoriasiform changes characterized by a well-defined erythematous plaque with an overlying white silvery scale are present
Mentions: Her scalp examination now demonstrated psoriasiform changes characterized by well-defined erythematous plaques with an overlying white silvery scale (Fig. 2). The diagnosis of alopecia and scalp psoriasis secondary to infliximab treatment was suspected. Severe seborrheic dermatitis and/or scalp infection was also included in the differential diagnosis.Fig. 2

View Article: PubMed Central - PubMed

ABSTRACT

Scalp psoriasis with alopecia is a rare cutaneous reaction to tumor necrosis factor alpha antagonists. This reaction often reverses with discontinuation of the offending drug and initiation of topical treatments; however, irreversible hair loss may occur if a scarring alopecia develops. We describe a woman with Crohn’s disease who developed scalp psoriasis and alopecia secondary to infliximab. She had a remarkable recovery after discontinuation of infliximab and treatment with oral minocycline and topical therapy: mineral oil under occlusion, betamethasone lotion, and sequential coal tar, salicylic acid, and ketoconazole shampoos each day. The patient’s alopecia completely resolved within 4 months of initiating this treatment regimen. In summary, early diagnosis of alopecia secondary to tumor necrosis factor alpha antagonist therapy is crucial in preventing diffuse alopecia and scalp psoriasis. In addition to discontinuing the offending agent, initiating aggressive adjuvant treatment with an oral antibiotic, topical therapies, or both, should be considered to reverse tumor necrosis factor alpha antagonist-induced alopecia and/or scalp psoriasis.

No MeSH data available.


Related in: MedlinePlus